Tuesday June 27th 2017

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED

Oxycodone effects on the body after long term use (INFOGRAPHIC)

Oxycodone effects on the body after long term use (INFOGRAPHIC)

Embed this infographic to your website

Oxycodone abuse and physical responses

Physical effects of oxycodone abuse vary among users based upon unique and individual genetic makeup, length of addiction, frequency of use, and amount used. Check out the infographic above to get a better idea of what oxycodone can do to different organs and organ systems in your body. Then, join us for some Q&A in the section at the end.

Physiological effects of oxycodone

Using oxycodone several times a day for a few weeks or more can lead to physical dependence and in some instances, addiction. The withdrawal symptoms of oxycodone are just the beginning of some of the long term effects of this strong opioid drug. In fact, physical dependence may be least of your worries. Why?

Simply put, exposing your body to a lot of oxycodone for a prolonged period of time will start to affect the health of your organs and their optimal way of functioning. Physiological effects of oxycodone include:

  • constipation
  • cough suppression
  • pain relief
  • papillary constriction
  • respiratory depression
  • sedation

Extended or chronic use of oxycodone containing acetaminophen may cause:

  • cardiac arrest
  • death from overdose
  • heart failure
  • impairment of mental and physical abilities
  • kidney failure
  • liver failure
  • low blood pressure
  • overdose
  • phantom pain in arms and legs (when out of oxy)
  • sedation
  • seizures
  • severe liver damage
  • suicidal ideation
  • withdrawal symptoms

Want to know more?

If you find our infographic useful…feel free to share it! For any questions or comments you may have, please use the comments section below. We’ll do our best to provide a personal and prompt answer to all legitimate inquiries. If we cannot answer your question, then we’ll be happy to refer you to someone who can.

Leave a Reply

10 Responses to “Oxycodone effects on the body after long term use (INFOGRAPHIC)
Pain survivor
6:09 pm September 27th, 2016

I have been on oxycodone for years only had it increased a couple of times. Before the pain relief my life was at its end . I thank God for oxycodone and it’s help with chronic pain. When prescribed and taken responsibility it can be a life saver…..BTW no harmful side effects here!

John
5:53 pm November 4th, 2016

I have been talking oxycodone for 15 years do to a back injury. My Primary care physician started me on this medication. Started w/ 5/325 for a few years then 7.5/325 for a few years then 10/325 for a few years then he give me 15 mg. without Acetaminophen for a few years. Then when I needed to be increased again my primary care physician decided to send me to pain management. Had an MRI they determined I had degenerative disc in my lower back three of them. had a few procedures done to my back. Now I’m in more pain. That doctor tried several things to control my pain. So he gives me methadone 10mg 2x a day and 20mg oxycodone 4x a day. WOW! What a big difference with that regiment of medication I felt great I could do anything around the house and didn’t have to stop every couple of hours to rest my back I also sleep better and eat good. So we get a
new doctor actually a nurse practitioner she see me for three minutes and determined I’m taking to much pain medication. So she bumps my methadone to 4 10mg per day. Takes me off of the oxycodone. Her instructions for taking was three a day the first week two a day the second week one a day the third week and then a half of one till they were gone. Now I’m only getting the 4 methadone a day. Now I’m in more pain and the doctor don’t want to help manage my pain. So my question is should they have taken longer to wean me off of the oxycodone or just simply keep giving it to me or just lower my dosage a little. Any suggestions your answers would be very helpful. Thank you so much you have a great day I will be looking forward to hearing from you.

Catrina
2:03 am February 1st, 2017

I have been on various opiods (on and off) since 2005, after my hip replacement which was done wrong I later found out. Anyway, I just had a spinal fusion done and am presently taking 15 MG of straight oxycodone every 4 hours. I wake up early everyday (after going for 6 hours without a pill ) with restless leg and arm symptoms. Today I ran out of pills on the day of my appointment with my pain specialist and I was in full blown withdrawal by the time I got there. Everyone thought I had the flu…as soon as I filled my prescription (felt like hours) and took a pill all my symptoms stopped. No more runny nose and eyes or chills and body cramps and intense anxiety and restlessness. It scared me to death. I have 2 more months of pills before they start tapering me off. I know for a fact I can’t be tapered off, I’ll never be able to withstand the symptoms in between pills. Would a detox help? If so, do they give you meds to help with the withdrawal? What can I expect afterwards? Will I be completely over withdrawal or will I still experience some symptoms. I.can’t wait to.get off these pills! I hate the fact that I need them, and I hate the fact that I’m so.addicted. i.can’t function without them…

Lydia @ Addiction Blog
5:36 pm February 3rd, 2017

Hi Catrina. Don’t be scared. First, educate yourself about oxycodone withdrawal and its treatment. There are ways to manage it. Also, talk with your doctor to recommend some over-the-counter aid, home remedies and teas to ease withdrawal. Here’s all information you need to know: http://prescription-drug.addictionblog.org/tag/oxycodone/

Mellissicyah
9:17 am April 3rd, 2017

I have so much input ,where do I start,,,,,

Lydia @ Addiction Blog
10:57 am April 3rd, 2017

Hi Mellissicyah. Start from the beginning :)

Neil
6:41 am April 7th, 2017

I was injured in 2008. Now they found three yrs later 12 degenerative discs and 14 disc herniations 8 of which pancake my spinal chord. I also have type l diabetes and advanced periphial vascular disease. The surgeon that worked on my legs after they clotted fully closed. Almost lost them both. Surgeon said I will always have a physical depedence to be able to stand being alive. Now they want to take it away. Why? I see a psychiatrist monthly and she said I am probably the most mentally stable person, uncluding herself, that she had ever met. She is concerned if the MD takes me off the Oxycodone I will be in alot of psychological trouble due to the pain. It is so intense sometimes. I put a mouthguard in because I actually broke my very good teaath off prior to starting Oxycodone and Fentanyl combined. What am I going to do if nobody will help?

Kenneth
1:01 am April 11th, 2017

I’ve been on oxycodone for 15 year’s was taking 30 mg 4 times a day for over 6 year’s. My doctor told me I will need chronic pain medication the rest of my Life I recently changed doctors 1 year ago they cut my meds in half and have been treating me with deferent types of injections with little or no help. I don’t like taking the pills I don’t know what to do. I have paid out a lot of money and my doctor is afraid to give me the 30 mg 4 times a day because of being labeled a pill Mill what should I do life is bad for me right now

1:25 pm April 19th, 2017

Hi Neil. Unfortunately it has become a common practice for doctors to cut off necessary medications for patients. There is even a term for it now called “opiophobia” – a fear of prescribing opioids in adequate amounts to relieve pain. This is in part due to fear of legal repercussions for overprescribing narcotics.

If your physician refuses to prescribe a pain medication or to provide regular refills as needed, you can ask for referral to a pain specialist. You can also check online directories to find medical doctors who regularly work with pain, such as:

The American Board of Pain Medicine
The American Academy of Pain Medicine
The American Academy of Pain Management

NOTE: Doctors listed in these directories may or may not be board-certified pain specialists.

2:19 pm April 19th, 2017

Hi Kenneth. I have answered to Neil below, who’s in similar situation as you. I’d suggest you do the same.

Leave a Reply